MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE SPARTACORE GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE SPARTACORE GUIDE WIRE
Catalog Number 1005205
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat an occlusive lesion located in the distal peroneal artery.During dilatation of the right leg artery, the distal tip of the high-torque spartacore peripheral guide wire separated in the atheroma plaque during removal.The tip remains located in the right peroneal artery.An attempt was made to remove the tip but it could not be extracted from the atheroma plaque and remains in the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was returned for analysis.The reported detachment was able to be confirmed.The reported difficulty to remove was unable to be replicated in a testing environment due to the condition of the returned device.The reported physical resistance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to the previously filed medwatch report, there was resistance during advancement with the anatomy as the peroneal artery had major calcification.There was also resistance during removal of the device as well.The separated guide wire was attempted to be removed with a command guide wire and an over the wire (otw) catheter, however it was unsuccessful, thus the distal part is fixed in the atheroma plaque against the arterial wall.There was no clinically significant delay and the final patient outcome is good.

Brand Name
HI-TORQUE SPARTACORE GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7308330
Report Number2024168-2018-01503
Device Sequence Number19051848
Product Code DQX
UDI-Device Identifier08717648014055
UDI-Public08717648014055
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number1005205
Device Lot Number7061461
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer03/12/2018
Initial Report FDA Received Date03/01/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR